Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 07:58:20 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643515
  • Total Topics: 48965
  • Online Today: 174
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 94
Total: 96

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: hair loss  (Read 1324 times)

0 Members and 1 Guest are viewing this topic.

Offline hypozsc

  • Member
  • Posts: 15
hair loss
« on: December 07, 2006, 10:16:47 PM »
My hair is thinning and I would like to see my doctor about treatment options. I am HIV+ and taking Reyataz, Norvir, Trubada and Bactrim DS. Are there any known problems with combining HIV meds with drugs for male pattern baldness?

Offline suzieque

  • Member
  • Posts: 61
Re: hair loss
« Reply #1 on: December 08, 2006, 05:00:29 AM »

 Hi,
   I am sorry to hear of your problem, having lost most of my hair twice ( once a couple of months ago, have long and short bits! Lovely!) I know how upsetting this can be. I am not sure what may be causing this for you, but thought I would share my own experience. I have always lost my hair when my CD4 has dropped very low, when things have stabilized my hair has grown back. I notice that you are taking Bactrim, have you just started meds recently? If so how low did your CD4 drop? Have you had a recent drop in CD4 or any other illness? Every one is different, but my body certainly seems to think that when the chips are down my hair is not important!! I feel differently but there you go!!
           Best wishes,
                    Suzie

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: hair loss
« Reply #2 on: December 08, 2006, 07:37:53 AM »
hello..

if this has been diagnosed as male pattern baldness, rather than a med side effect..the 2 drugs i'm aware of used to treat this are minoxidil (regaine?) and finasteride.

i don't know of any interactions with yr meds &  minoxidil. Ditto finasteride, but - is from a class of drugs called 5-alpha-reductase inhibitors, &  another drug in this group (dutasteride) can increase the plasma concentration of norvir. I don't think this would be an issue, because you'd only be using a low dose. Your hiv dr, or pharmacist should be able to give you further clarification though.

kate

Offline ademas

  • Member
  • Posts: 1,151
Re: hair loss
« Reply #3 on: December 15, 2006, 10:10:33 PM »
Norvir did it to me.  It was so obvious so fast--I insisted the doctor put me on something else.
Minoxidil worked great for me, too.  Within 2-3 months, my hair grew back--and then some.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.